[Skip to Content]
[Skip to Content Landing]
Article
September 4, 1948

MUSCULAR CRAMPS AFTER "MERCUPURIN"

Author Affiliations

Philadelphia.

JAMA. 1948;138(1):90. doi:10.1001/jama.1948.02900010092028

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

To the Editor:—  A word of caution should be sounded relative to the letter by Perry S. MacNeal, M.D., of Philadelphia, concerning the article "Muscular Cramps After 'Mercupurin,'." appearing under Queries and Minor Notes in The Journal, June 26, page 824.Dr. MacNeal's splendid suggestions concerning the occurrence of muscular cramps and paresthesias following the use of "mercupurin" are timely. However, he advises the administration of a 10 per cent solution of calcium gluconate intravenously. One must remember that many of the patients receiving "mercupurin" have also been on digitalis administration and the combination of the two may sometimes result in sudden death. Drs. John O. Bower and William E. Robertson of Philadelphia were two of the first physicians to point out the extreme potential danger of sudden death resulting from the administration of calcium intravenously during digitalization.

First Page Preview View Large
First page PDF preview
First page PDF preview
×